Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
199 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for constipation

Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2265 Questions

default
Posted on Sat, 27 Dec 2014 in Digestion and Bowels
Question: name is XXXXXXX 20 yrs old
I was severely constipated....
doctor told me to take some laxatives did for a few days and stopped now i havent had them in a long time and i still feel dehydrated and im drinking TONS of water but i still feel dried out idk whats wrong and this whole time before laxative my period was doting then after laxatives my period started up finally it was pretty heavy now i think its about to end but i just still feel dehydrated for some reason i dont know why .....i should of never taken those laxatives now im dying ......why am i dehydrated whats wrong?.....i went back to er they told me i was still constipated tho when i was taking laxatives i had watery stool...now i am not having watery stool only tiny stool that is hard did i break my absorption or what?????like i said iv been drinking ALOT and also peeing ALOT so idk whats wrong why i still feel dehydrated ... the doctors told me my blood was getting nutrients... did i break the thing that delivers nutrients? is laxatives still stuck inside my stool? i am very scared my nose and mouth feel so dried out :(
thank you
doctor
Answered by Dr. Klerida Shehu 2 hours later
Brief Answer:
Oral rehydration salts/fiber rich foods to be consumed

Detailed Answer:
Hi,

I have gone through your medical history carefully and am sorry for the situation you are in.

It is normal to feel dehydrated due to loss of water and electrolytes while being on laxatives.

Apart water, you should be consuming oral re hydration salts, which contain the essential minerals to keep you hydrated.

I also recommend to consume fresh fruit juice and more fiber rich foods (e.g. fruits, vegetables, whole grains,etc.) to help keep a well-forming stool and ease bowel movements.

Hope it was of help!
Dr.Klerida
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Klerida Shehu 19 hours later
its been 2 and a half weeks ago since i took the laxatives....why do i still feel dried out? I always week up in the middle of the night with the dry mouth i have to contently drink water to feel ok :'( my body acts as if its still on the medication when its not ? I never had laxatives before those times the doctor told me to take them .did i mess up my bodies cycle?
Also this is what my latest xray said

Findings:

Gastrointestinal tract: Moderate amount of fecal material is
visualized in the colon. Mildly dilated bowel most likely due to
bowel ileus.
Visualized organs and vessels: Unremarkable as visualized.
Bone/joints: No acute process within the osseous structures of the
spine or pelvis.
Other findings: No upper abdominal calcifications. Lung bases appear
normal.

Impression: Moderate amount of fecal material is visualized in the
colon. Mildly dilated bowel most likely due to bowel ileus.

they never explained to me what all this means. like i said i haven't had the laxatives for a couple weeks so i cant understand why i would still feel dehydrated.
i also feel like i have to urinate more frequently then usual i got every 20-40 mins
doctor
Answered by Dr. Klerida Shehu 2 hours later
Brief Answer:
Further evaluations by a GI specialist needed.. diabetes to be ruled out..

Detailed Answer:

Hi back my dear,

Thank you for providing the X-ray report of your abdomen. I too find it strange that the findings were suggestive for ILEUS but they never explained them to you.

Ileus is a surgical emergency, however, I do not want to precipitate any fear in my final conclusions. I haven't examined you, so my opinion cannot be 100% perfect. I'd advise you to consult with a GI specialist again to get further explanations.

To my opinion, it might be that you have slower peristaltic activity in the intestines as a delayed reaction to laxative use.

With regards to frequent urination, I'd advise to run :
- fasting blood sugar test
- urine analysis and check for glucose level in urine
- HbA1C

to rule out diabetes. Frequent urination can be an early sign of the same and it would be smart to rule it out.

Dr.Klerida
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Glucose

doctor1 MD

Hello i just want you guys to explain to me my URINALYSIS RESULT...thanks in advance Color: Yellow Reaction: Acidic (6.0ph) Transparency: Slightly...

doctor1 MD

Hello there. Doctors thought ive might of had a miscarriage two weeks ago as I rang up worried about the bleeding I had which wasn t my normal...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I had kidney transplant in dec 2009 and doing well in all...

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My...

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?